Michigan, 2011Hail and Damaging Winds in Michigan, July 2, 2011
July 2, 2011 · NWS DTX · 74 events in 13 counties and zones
A hot and humid day with heat indices around 100 degrees ended with numerous severe thunderstorms across southeast Michigan as a cold front moved through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $134,000
- Crop damage
- None recorded
- Events
- 74
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid day with heat indices around 100 degrees ended with numerous severe thunderstorms across southeast Michigan as a cold front moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 2, 1:31 PM EST, 59 minutes earlier.
Area forecast discussion, Jul 2, 1:31 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT JUL 2 2011...CORRECTED
.SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
&&
.LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
&&
.MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...ISSUED 1217 PM EDT SAT JUL 2 2011
//DISCUSSION...
OUTSIDE OF ANY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON (WHICH WILL BE STRONG TO SEVERE IF THEY DEVELOP)...VFR
CONDITIONS ARE EXPECTED...WITH SKIES MOSTLY CLEAR TONIGHT INTO
TOMORROW. COLD FRONT MOVING THROUGH WILL ALLOW FOR A WIND SHIFT TO
THE NORTHWEST BY 00Z...BUT WINDS WILL GENERALLY REMAIN LIGHT...10
KNOTS OR LESS.
FOR DTW...TIMING OF COLD FRONT AND SCATTERED THUNDERSTORMS LOOKS TO BE
22-00Z...BUT POTENTIALLY AS EARLY AS 21Z.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MEDIUM CONFIDENCE THAT SCATTERED
THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT COLD LATE THIS
AFTERNOON...IMPACTING KDTW AIRSPACE. LIKELY TIMING 22-00Z.
* MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET
COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN
OVERNIGHT DUE TO LOW LEVEL NORTHERLY FLOW COMING OFF LAKE
HURON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 1:15 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUL 2 2011
MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
215 PM EDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE FOR DETAILS.
A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE
THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH
OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH.
STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING.
THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE
STATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON.
LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
215 PM EDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.
LHZ361-362-030900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
215 PM EDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON.
SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Event by event
38 thunderstorm wind, 35 hail, 1 heavy rain. Local standard time, as filed.
Hail, Bay
- When
- July 2, 2:30 PM EST
- Where
- Bay County, Bentley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.950, -84.130
Hail, Bay
- When
- July 2, 2:31 PM EST
- Where
- Bay County, 1.21 mi SW of Bentley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.940, -84.150
Hail, Saginaw
- When
- July 2, 3:19 PM EST
- Where
- Saginaw County, 2.6 mi WNW of Mershon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.460, -84.000
Hail, Bay
- When
- July 2, 3:21 PM EST
- Where
- Bay County, 1.7 mi SW of Bentley
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.930, -84.150
Hail, Saginaw
- When
- July 2, 3:23 PM EST
- Where
- Saginaw County, 1.71 mi NE of Shields
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.440, -84.030
Hail, Saginaw
- When
- July 2, 3:27 PM EST
- Where
- Saginaw County, 2.81 mi N of Carrollton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.490, -83.930
Thunderstorm Wind, Huron
- When
- July 2, 3:53 PM EST
- Where
- Huron County, 0.5 mi E of Bay Port
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.850, -83.370
Trees reported blown down.
Thunderstorm Wind, Huron
- When
- July 2, 4:00 PM EST
- Where
- Huron County, 0.85 mi NE of Quarry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.840, -83.320
Four inch diameter tree limbs reported down.
Thunderstorm Wind, Huron
- When
- July 2, 4:06 PM EST
- Where
- Huron County, 0.69 mi N of Pigeon
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.830, -83.270
Trees reported blown down.
Hail, Genesee
- When
- July 2, 4:12 PM EST
- Where
- Genesee County, 2.07 mi S of Pine Run
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.150, -83.700
Thunderstorm Wind, Huron
- When
- July 2, 4:14 PM EST
- Where
- Huron County, Owendale
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.730, -83.270
Trees reported blown down.
Thunderstorm Wind, Huron
- When
- July 2, 4:15 PM EST
- Where
- Huron County, 3.6 mi SSE of Pinnebog
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.880, -83.080
Large tree limbs reported down.
Thunderstorm Wind, Huron
- When
- July 2, 4:22 PM EST
- Where
- Huron County, Bad Axe
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.800, -83.000
Trees reported blown down.
Hail, Genesee
- When
- July 2, 4:31 PM EST
- Where
- Genesee County, 2.02 mi W of Otisville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.170, -83.560
Thunderstorm Wind, Huron
- When
- July 2, 4:39 PM EST
- Where
- Huron County, 0.69 mi N of Ulby
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.710, -82.930
Trees reported blown down.
Thunderstorm Wind, Lapeer
- When
- July 2, 4:39 PM EST
- Where
- Lapeer County, 0.86 mi NE of Columbiaville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.160, -83.410
Trees reported blown down.
Thunderstorm Wind, Tuscola
- When
- July 2, 4:39 PM EST
- Where
- Tuscola County, 0.85 mi SW of Kingston
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.410, -83.190
Three trees reported blown down.
Thunderstorm Wind, Lapeer
- When
- July 2, 4:41 PM EST
- Where
- Lapeer County, 4.74 mi ESE of North Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.210, -83.340
Trees reported blown down.
Thunderstorm Wind, Huron
- When
- July 2, 4:47 PM EST
- Where
- Huron County, 2.85 mi ENE of Helena
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.790, -82.630
Dozens of trees blown down, blocking roads in a four to five mile area.
Thunderstorm Wind, Lapeer
- When
- July 2, 4:51 PM EST
- Where
- Lapeer County, 3.74 mi NW of Five Lakes
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.190, -83.300
Trees and wires reported down.
Hail, Genesee
- When
- July 2, 4:54 PM EST
- Where
- Genesee County, 1.67 mi WNW of Fenton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.810, -83.730
Thunderstorm Wind, Lapeer
- When
- July 2, 5:11 PM EST
- Where
- Lapeer County, 1.22 mi NE of Goodland
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.110, -83.050
Trees reported blown down.
Hail, Lapeer
- When
- July 2, 5:19 PM EST
- Where
- Lapeer County, 3.27 mi SW of Attica
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.000, -83.220
Thunderstorm Wind, Lapeer
- When
- July 2, 5:19 PM EST
- Where
- Lapeer County, 0.51 mi E of Attica
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.030, -83.160
Hail, Lapeer
- When
- July 2, 5:22 PM EST
- Where
- Lapeer County, Hadley
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -83.400
Thunderstorm Wind, Oakland
- When
- July 2, 5:25 PM EST
- Where
- Oakland County, 1.23 mi SW of Ortonville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.840, -83.450
Trees and powerlines down.
Thunderstorm Wind, Oakland
- When
- July 2, 5:25 PM EST
- Where
- Oakland County, 1.23 mi NW of Ortonville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.860, -83.450
Power poles and powerlines blown down.
Thunderstorm Wind, Sanilac
- When
- July 2, 5:26 PM EST
- Where
- Sanilac County, 1.51 mi E of Croswell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -82.590
Three to four inch diameter tree limbs reported down.
Thunderstorm Wind, Sanilac
- When
- July 2, 5:30 PM EST
- Where
- Sanilac County, Croswell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.270, -82.620
Numerous trees and powerlines blown down.
Thunderstorm Wind, Lapeer
- When
- July 2, 5:46 PM EST
- Where
- Lapeer County, 0.51 mi W of Almont
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.920, -83.040
Trees reported blown down.
Thunderstorm Wind, St. Clair
- When
- July 2, 5:49 PM EST
- Where
- St. Clair County, 4.1 mi NW of Emmett
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.020, -82.810
Numerous trees reported down across the county.
Hail, Oakland
- When
- July 2, 5:57 PM EST
- Where
- Oakland County, 4.01 mi SSE of Perry Lake Hgts
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.780, -83.360
Hail, Oakland
- When
- July 2, 6:01 PM EST
- Where
- Oakland County, 1.67 mi WSW of Lake Orion
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -83.260
Thunderstorm Wind, Oakland
- When
- July 2, 6:01 PM EST
- Where
- Oakland County, 1.67 mi WSW of Lake Orion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -83.260
A trained spotter estimated a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Oakland
- When
- July 2, 6:07 PM EST
- Where
- Oakland County, 2.13 mi SSE of Lakeville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.790, -83.140
Large trees reported blown down.
Hail, Oakland
- When
- July 2, 6:10 PM EST
- Where
- Oakland County, 0.51 mi E of Oakley Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.570, -83.470
Hail, Wayne
- When
- July 2, 6:30 PM EST
- Where
- Wayne County, Norwayne
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -83.380
Hail, Wayne
- When
- July 2, 6:33 PM EST
- Where
- Wayne County, 0.69 mi N of Cherry Hill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.310, -83.530
Thunderstorm Wind, Macomb
- When
- July 2, 6:35 PM EST
- Where
- Macomb County, 2.63 mi WSW of Chesterfield
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.660, -82.880
Trees and powerlines blown down.
Hail, Wayne
- When
- July 2, 6:36 PM EST
- Where
- Wayne County, 2.47 mi NE of Cherry Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -83.490
Hail, Wayne
- When
- July 2, 6:38 PM EST
- Where
- Wayne County, 0.86 mi NW of Sheldon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -83.480
Hail, Wayne
- When
- July 2, 6:41 PM EST
- Where
- Wayne County, 2.58 mi NW of Norwayne
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.310, -83.410
Hail, Macomb
- When
- July 2, 6:42 PM EST
- Where
- Macomb County, 2.13 mi SSE of Chesterfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.640, -82.820
Hail, Wayne
- When
- July 2, 6:42 PM EST
- Where
- Wayne County, 2.58 mi SE of Mettetal Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -83.420
Hail, Wayne
- When
- July 2, 6:42 PM EST
- Where
- Wayne County, 1.47 mi SSW of Nankin Mills
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -83.390
Hail, Wayne
- When
- July 2, 6:46 PM EST
- Where
- Wayne County, 1.47 mi NNW of Norwayne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.300, -83.390
Hail, Wayne
- When
- July 2, 6:46 PM EST
- Where
- Wayne County, 1.23 mi NW of Garden City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -83.350
Thunderstorm Wind, Wayne
- When
- July 2, 6:46 PM EST
- Where
- Wayne County, 1.23 mi NW of Garden City
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -83.350
Trees and powerlines reported down.
Hail, St. Clair
- When
- July 2, 6:48 PM EST
- Where
- St. Clair County, 1.23 mi NW of Anchorville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.690, -82.700
Thunderstorm Wind, Wayne
- When
- July 2, 6:48 PM EST
- Where
- Wayne County, 1.68 mi WSW of Inkster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -83.300
Numerous 4 to 6 inch diameter tree limbs down.
Hail, Wayne
- When
- July 2, 6:50 PM EST
- Where
- Wayne County, 1.23 mi NW of Willow Gardens
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.230, -83.490
Hail, Wayne
- When
- July 2, 6:56 PM EST
- Where
- Wayne County, 0.86 mi NE of Westland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -83.290
Thunderstorm Wind, Wayne
- When
- July 2, 6:57 PM EST
- Where
- Wayne County, 0.51 mi W of Belleville
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -83.480
Three to six inch diameter tree limbs reported down, along with powerlines.
Hail, Wayne
- When
- July 2, 7:00 PM EST
- Where
- Wayne County, 2.91 mi SW of Inkster
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.250, -83.310
Hail, Wayne
- When
- July 2, 7:00 PM EST
- Where
- Wayne County, 1.27 mi NE of Wyandotte
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.214, -83.154
Thunderstorm Wind, Wayne
- When
- July 2, 7:00 PM EST
- Where
- Wayne County, 1.23 mi NE of Wyandotte
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.214, -83.155
Four to six inch diameter tree limbs reported down.
Thunderstorm Wind, Wayne
- When
- July 2, 7:01 PM EST
- Where
- Wayne County, 1.23 mi NE of (Dtw)detroit Metro A
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.230, -83.330
Hail, Washtenaw
- When
- July 2, 7:05 PM EST
- Where
- Washtenaw County, 0.86 mi SW of Saline
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -83.780
Thunderstorm Wind, St. Clair
- When
- July 2, 7:07 PM EST
- Where
- St. Clair County, 1.02 mi W of Grande Pts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.600, -82.550
One foot diameter tree limb blown down.
Hail, Washtenaw
- When
- July 2, 7:08 PM EST
- Where
- Washtenaw County, 1.54 mi E of Pittsfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -83.690
Thunderstorm Wind, Wayne
- When
- July 2, 7:12 PM EST
- Where
- Wayne County, 1 mi WNW of Grosse Pt Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.374, -82.939
A few trees were reported down.
Hail, Washtenaw
- When
- July 2, 7:16 PM EST
- Where
- Washtenaw County, 0.51 mi W of Rawsonville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.220, -83.560
Thunderstorm Wind, Wayne
- When
- July 2, 7:26 PM EST
- Where
- Wayne County, (Yip)wilow Run Apt D
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.230, -83.530
Hail, Wayne
- When
- July 2, 7:36 PM EST
- Where
- Wayne County, 1.54 mi W of Wyandotte
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -83.200
Hail, Wayne
- When
- July 2, 7:44 PM EST
- Where
- Wayne County, 1.38 mi S of Taylor Center
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -83.270
Hail, Wayne
- When
- July 2, 7:45 PM EST
- Where
- Wayne County, 0.86 mi SE of Riverview
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -83.170
Thunderstorm Wind, Wayne
- When
- July 2, 7:45 PM EST
- Where
- Wayne County, 0.86 mi SE of Riverview
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -83.170
Thunderstorm Wind, Wayne
- When
- July 2, 7:45 PM EST
- Where
- Wayne County, 2.07 mi SE of Riverview
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.160, -83.150
Trees and tree limbs reported down across the northern part of Grosse Ile.
Thunderstorm Wind, Wayne
- When
- July 2, 8:00 PM EST
- Where
- Wayne County, 0.69 mi S of Sibley
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.120, -83.170
Trees and tree limbs reported down across the south part of Grosse Ile.
Heavy Rain, Wayne
- When
- July 2, 8:00 PM EST to 9:00 PM EST
- Where
- Wayne County, 1.38 mi S of Allen Park
- Reported by
- Trained Spotter
- Coordinates
- 42.230, -83.220
Estimated 2 inches of rain fell in a short period, causing a foot of water covering the roads near the intersection of Reeck and Goddard.
Thunderstorm Wind, Monroe
- When
- July 2, 8:10 PM EST
- Where
- Monroe County, 1.03 mi E of Ida
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -83.550
A ten inch diameter tree reported down.
Thunderstorm Wind, Monroe
- When
- July 2, 8:24 PM EST
- Where
- Monroe County, 0.69 mi S of Monroe Custer Arpt
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 41.920, -83.430
Trees and wired reported down.
Thunderstorm Wind, Monroe
- When
- July 2, 8:26 PM EST
- Where
- Monroe County, 1.24 mi NE of Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.930, -83.380
Large tree limbs reported down.
Thunderstorm Wind, Monroe
- When
- July 2, 8:28 PM EST
- Where
- Monroe County, 0.69 mi N of Stony Pt
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.940, -83.270
Trees and wires reported down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
- Hail and Damaging Winds in Alabama, July 2, 2011$17,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328272, 328274, 328276, 328277, 328279, 328310, 328383, 328390, 328398, 328313, 328400, 328411, 328401, 328320, 328407, 328409, 328477, 328478, 328475, 328415, 328324, 328479, 328326, 328482, 328327, 328418, 328423, 328414, 328485, 328484, 328455, 328328, 328330, 328440, 328442, 328331, 328334, 328335, 328461, 328337, and more.